Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2019, 8:07 PM CDT for 6 counties in Tennessee. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 21, 2019, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 146 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:15 PM CDT | TSTM WND DMG | Hohenwald, TN | TREES DOWN AND POWER OUT, ESPECIALLY ON HWY 20. |
| Jun 21, 8:20 PM CDT | TSTM WND DMG | 8 N Waynesboro, TN | TREES AND POWER LINES DOWN ACROSS THE NORTH-CENTRAL PORTION OF WAYNE COUNTY. |
| Jun 21, 8:41 PM CDT | TSTM WND DMG | Lawrenceburg, TN | TREES DOWN ACROSS LAWRENCEBURG |
| Jun 21, 8:45 PM CDT | TSTM WND DMG | Summertown, TN | 2 36 INCH TREES BLOWN DOWN ON A HOUSE TRAILER. POWER LINES DOWN THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 21.0
The text
As transmitted.
775
WUUS54 KOHX 220107
SVROHX
TNC055-099-101-117-119-181-220145-
/O.NEW.KOHX.SV.W.0064.190622T0107Z-190622T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
807 PM CDT Fri Jun 21 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
West central Marshall County in Middle Tennessee...
Southwestern Maury County in Middle Tennessee...
Lawrence County in Middle Tennessee...
Northwestern Giles County in Middle Tennessee...
* Until 845 PM CDT.
* At 807 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Columbia to near Hohenwald to
near Olive Hill, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Lawrenceburg, Hohenwald, Waynesboro, Mount Pleasant,
Collinwood, Summertown, Clifton, Ethridge, Lynnville, Gordonsburg,
Henryville, Culleoka, Flatwoods, Lutts, Westpoint and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 8799 3541 8797 3542 8799 3548 8786
3548 8772 3554 8769 3557 8762 3569 8715
3539 8689 3515 8742 3501 8793 3501 8799
3529 8798 3530 8802 3539 8802
TIME...MOT...LOC 0107Z 334DEG 26KT 3570 8715 3551 8758 3533 8801
HAIL...0.88IN
WIND...60MPH
$$
271 follow-up statement
056
WWUS54 KOHX 220130
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
830 PM CDT Fri Jun 21 2019
TNC055-099-101-117-119-181-220145-
/O.CON.KOHX.SV.W.0064.000000T0000Z-190622T0145Z/
Lewis TN-Wayne TN-Marshall TN-Maury TN-Lawrence TN-Giles TN-
830 PM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LEWIS...WAYNE...WEST CENTRAL MARSHALL...SOUTHWESTERN
MAURY...LAWRENCE AND NORTHWESTERN GILES COUNTIES...
At 830 PM CDT, severe thunderstorms were located along a line
extending from Columbia to Lawrenceburg to Collinwood, moving
southeast at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, Lawrenceburg, Waynesboro, Mount Pleasant, Collinwood,
Summertown, Ethridge, Lynnville, Henryville, Culleoka, Lutts,
Westpoint and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3569 8715 3539 8689 3515 8742 3501 8793
3501 8799 3529 8798
TIME...MOT...LOC 0130Z 326DEG 43KT 3549 8701 3530 8744 3512 8787
HAIL...0.88IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:46 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 21, 6:46 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 646 PM CDT Fri Jun 21 2019 .UPDATE... FOR MESOSCALE DISCUSSION... && .MESOSCALE DISCUSSION... The linear complex of storms now approaching the northwest corner of the mid state. Southern half, from Stewart county southwestward, has shown some weakening. However, capes and low level forcing will still remain elevated so strengthening is still possible. The north half of the line is looking much stronger and has a history wind damage with downed trees and power lines across western KY. Isolated large hail reports have also been received. A severe tstm watch remains in effect until 1 am for the entire mid state area. && .PREV DISCUSSION.../ISSUED / Two large storm complexes over IL and MO continue to track this way and are still expected to reach the area later this afternoon and this evening. Both systems have temporarily weakened as they leave an area of strong deep-layer shear, but at the same time instability is quickly increasing upstream of these systems especially over western parts of Kentucky and Tennessee where CAPE values exceed 4000 J/kg. Therefore expect an uptick in the intensity of these storms as they eventually congeal into one system, with a propagation turning them slightly more southerly toward West and Middle Tennessee later this evening along the instability gradient in place across the area. The moderate to strong instability in place along with steep midlevel lapse rates will support a very favorable environment for damaging winds, evidenced by downdraft CAPE at a very high 1500 J/kg across the area. However, these storms will encounter much weaker deep-layer shear over Tennessee which will act against the severity of these storms and will make it increasingly likely that a gust front will surge out ahead of the line and lead to a steady weakening trend by the time they reach here. Will need to keep a close eye on how quickly this cold pool dominance can occur, because otherwise conditions are favorable for numerous gusts to 50 mph and locally as high as 70-75 mph as long as this line of storms remains healthy. Very frequent lightning will be another concern with these storms particularly given the amount of instability that exists above the freezing level. Could see some pockets of heavy rain, although precipitable water values only around 1.5" and the progressive nature of this system should keep the flood threat limited. Will then need to watch the potential for yet another storm complex developing on the heels of this one later tonight, as a strong low level jet interacts with a stalled boundary over MO/IL and likely sparks off another area of storms over that area after midnight. Should such a complex develop it would likely take a similar track to today's system, eventually ending up in Kentucky and Tennessee near or shortly after sunrise. The threat for severe storms will be lower with this system unless it slows down enough to arrive after 10 AM or so, in which case a destabilizing airmass will make damaging winds a threat once again. Pattern remains unsettled into Saturday night and Sunday, during which time any subtle wave in the flow could cause storms to develop, although a ridge building into the Mississippi Valley should shunt the highest chances into the Cumberland Plateau and points east from there. Then on Monday a trough to the west will swing through the Ohio and Tennessee Valleys and bring another chance for organized storms, some of which could be strong. Behind this system the upper flow will flatten out, resulting in low chances for mostly diurnal storms for much of next week. && .AVIATION... 00Z TAF DISCUSSION. MCS on its way to the mid state at this hour. Should begin to feel the impact near CKV within the next 2-3 hours. Most areas will get 20-30 kt winds with gusts between 30 and 40kts. Isolated to scattered area will reach and perhaps surpass severe limits. The showers and tstms will traverse the entire mid state with the activity reaching the BNA area between 1z and 3z and then CSV between 3z and 6z. Some decrease in low level forcing will occur by the time the complex reaches the CSV area. However, Momentum, couple with available convective fuel will allow the severe potential and high winds to continue. Another system could potentially roll through around sunrise. This second system looks a bit iffy at this time however. Otherwise, should be relatively quiet aft 15z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 91 74 92 73 / 70 50 30 30 40 Clarksville 71 90 73 90 71 / 70 50 30 30 50 Crossville 65 83 67 84 68 / 50 50 50 40 30 Columbia 72 91 71 91 72 / 60 40 30 30 30 Lawrenceburg 73 90 72 90 72 / 50 40 20 30 30 Waverly 73 91 72 91 71 / 70 40 30 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jun 21, 6:42 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 642 AM CDT Fri Jun 21 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-221145- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 642 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and thunderstorms, some strong to severe, are possible this afternoon through Saturday morning. Damaging winds will be the primary concern, along with hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms will again be possible Saturday morning and into the afternoon hours. Damaging winds will remain the primary concern, with hail and heavy rainfall possible. Heat index values will approach 100 degrees on both Saturday and Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through the overnight hours.
In the hours before
Local storm report, Jun 21, 7:05 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
06/21/2019 MONTGOMERY TN TRAINED SPOTTER
TREES DOWN ALONG WILMA-RUDOLPH BLVD.
&&
EVENT NUMBER OHX1900337
21Local storm report, Jun 21, 7:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST SPRINGFIELD 36.50N 86.88W
06/21/2019 E80 MPH ROBERTSON TN TRAINED SPOTTER
ESTIMATED 80 MPH WIND GUST IN SPRINGFIELD
&&
EVENT NUMBER OHX1900338
21Local storm report, Jun 21, 7:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL SPRINGFIELD 36.50N 86.88W
06/21/2019 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
1 INCH HAIL IN SPRINGFIELD
&&
EVENT NUMBER OHX1900339
21Local storm report, Jun 21, 7:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST SPRINGFIELD 36.50N 86.88W
06/20/2019 M78 MPH ROBERTSON TN TRAINED SPOTTER
TRAINED SPOTTER MEASURED A 78 MPH WIND GUST. NUMEROUS
TREES DOWN AND PEA SIZE HAIL.
&&
EVENT NUMBER OHX1900340
SHAMBURGERLocal storm report, Jun 21, 7:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
06/21/2019 WILLIAMSON TN AMATEUR RADIO
TREE DOWN ON HOUSE AT INTERSECTION OF FAIRLAWN RD AND
BRUSH CREEK RD.
&&
EVENT NUMBER OHX1900341
21Local storm report, Jun 21, 7:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/21/2019 DAVIDSON TN PUBLIC
TREES AND POWERLINES DOWN WESTERN HALF OF COUNTY.
&&
EVENT NUMBER OHX1900342
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:16 PM CDT | Tornado Warning | OHX | Robertson | 31 min |
| Jun 21, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 1 more | 49 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 2 more | 46 min |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 2 more | 46 min |
| Jun 21, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Smith, Sumner and 2 more | 44 min |
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, Giles, Marshall, Maury and 3 more | 40 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Wilson | 38 min |
| Jun 21, 8:09 PM CDT | Tornado Warning | OHX | Clay, Jackson, Macon | 14 min |
| Jun 21, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more | 42 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, Warren and 2 more | 52 min |
| Jun 21, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Wayne | 51 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 49 min |
| Jun 21, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 33 min |
| Jun 21, 9:15 PM CDT | Tornado Warning | OHX | Warren | 17 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 38 min |
| Jun 22, 7:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| Jun 22, 8:27 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 33 min |
| Jun 22, 8:44 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 1 more | 46 min |
| Jun 22, 9:01 AM CDT | Special Weather Statement | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 29 min |
| Jun 22, 3:22 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 38 min |
| Jun 22, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Jun 22, 3:55 PM CDT | Special Weather Statement | OHX | Wayne | 35 min |
| Jun 22, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 53 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 36 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 43 min |
| Jun 22, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 38 min |
| Jun 22, 5:19 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Jun 22, 5:24 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 51 min |
| Jun 22, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 41 min |
| Jun 22, 5:58 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, White | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.